Utah, 2004

Hail in Utah, June 19, 2004

June 19, 2004 · NWS GJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 19, 3:15 AM MST, 7 hours 50 minutes earlier.

Area forecast discussion, Jun 19, 3:15 AM MST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
415 AM MDT SAT JUN 19 2004

.SHORT TERM (TODAY-SUNDAY)...
A LINE OF SHOWERS FROM THE TAVAPUTS PLATEAU INTO NORTHWEST
COLORADO HAVE BEEN GRADUALLY DIMINISHING OVERNIGHT.  RIGHT REAR
ENTRANCE OF JET ALOFT AND APPROACHING BUT SHEARING SHORT WAVE
TRIGGERED THESE SHOWERS.  SHORT WAVE WILL MOVE OVERHEAD TODAY...BUT
EXPECTING CONSIDERABLY LESS CONVECTIVE POTENTIAL TODAY.  RISING
HEIGHTS...WARMER TEMPERATURES AND DRIER AIR ADVECTING INTO
WESTERN COLORADO LOWERS THE CONVECTIVE POTENTIAL.  ETA MODEL STILL
SHOW LOW CAPE VALUES OVER NORTHWEST COLORADO...AND THIS IS
ACCEPTABLE AS BOUNDARY LAYER MOISTURE REMAINS.  SHEARING SHORT WAVE
WILL NOT PROVIDE MUCH UPWARDS FORCING AS THE WINDS ALOFT WILL BE
LIGHTER AND H7-H3 WIND SHEAR WILL BE LESS THAN THE PAST COUPLE OF
DAYS.  AFTERNOON TEMPERATURES WILL BE 2-4F HIGHER TODAY ACROSS THE
NORTH AND CENTRAL ZONES...BUT NEARLY PERSISTENCE FOR THE SOUTHERN
VALLEYS.

DIFFERENCES OCCUR BETWEEN THE ETA AND GFS FOR SUNDAY AFTERNOON
REGARDING MOVEMENT OF CLOSED UPPER LOW OVER WASHINGTON.  ETA MODEL
EJECTS SHORT WAVE ENERGY EASTWARD ON SUNDAY AFTERNOON THAT BRUSHES
THE NORTHERN ZONES...THE GFS KEEPS A CLOSED H5 CIRCULATION OVER
OREGON.  WITH RESPECT TO THE OVERALL LARGE SCALE PATTERN...GFS SEEMS
TO HAVE A BETTER HANDLE ON THE OMEGA BLOCK OVER WESTERN CANADA.
HOWEVER...THE EURO AND UKMET MODELS DO NOT KEEP A CLOSED H5 LOW
OVER OREGON...RATHER BOTH MODELS PREFER TO EJECT SHORT WAVE ENERGY
EASTWARD.  THEREFORE...SUNDAY AFTERNOON FORECASTS WILL LEAN TOWARD
THE ETA SOLUTION.  APPROACHING WAVE SHOULD TRIGGER AT LEAST ISOLATED
STORMS ACROSS THE NORTHERN ZONES.  HAVE USED ETA MOS GUIDANCE TO
POPULATE THE POP GRIDS AND BOOSTED MOUNTAIN POPS.

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...DIFFERENCES REMAIN
BETWEEN MEDIUM RANGE MDLS WITH GFS SHOWING A LITTLE MORE ENERGY IN
THE SRN BRANCH WITH A WESTERLY FLOW OVER OUR CWA. MEANWHILE THE EC
SHOWS A MORE NORTHERLY FLOW WITH EMBEDDED WAVES. WILL SORT OF
BROAD BRUSH THE EARLY PERIODS...THEN BOTH MDLS SEEM TO AGREE ON
RIDGING MID-WEEK. THIS WILL BE IN RESPONSE TO CLOSED LOW OFF THE
NORTHWEST COAST BACKING THE FLOW ALOFT. THIS SHOULD RESULT IN
WARMER DRIER CONDITIONS WITH POSSIBLE FWX CONCERNS...HOWEVER THE
GFS DOES HINT THAT A SHORT WAVE WILL MOVE NWRD FROM MEXICO AND
POSSIBLY BRING MOISTURE WITH IT. FOR NOW WILL KEEP THINGS DRY.

SUNDAY NIGHT...A FEW LINGERING SHOWERS SHOULD OCCUR OVER THE NRN
CWA ESPECIALLY NEAR THE CONTINENTAL DIVIDE.

MONDAY AND TUESDAY...SLIGHT CHANCE POPS SEEM APPROPRIATE DURING THE
AFTERNOON/EVENING OVER THE MOUNTAINS...MAINLY NORTH. CONDITIONS DRY A
LITTLE ON TUE WITH AS A DEFORMATION ZONE FORMS ALONG OUR NORTHERN
BORDER. MODELS IN FAIR AGREEMENT WITH THE DEVELOPMENT OF A STRONG
CUTOFF LOW OF THE COAST OF WA/OR BY TUE.

WEDNESDAY THROUGH FRIDAY...THE LATEST MID RANGE MODELS KEEP THE
CUTOFF LOW RELATIVELY STATIONERY OFF THE COAST OF WA/OR THROUGH THIS
PERIOD. THIS WILL PRODUCE RIDGING WHICH SHOULD BRING DRIER CONDITIONS
THROUGH THE END OF THE PERIOD.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

PF/MC/EH
Hazardous weather outlook, Jun 19, 5:00 AM MST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT SAT JUN 19 2004

COZ001>005-007>010-013-UTZ023>025-201200-
CENTRAL COLORADO RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS-TAVAPUTS PLATEAU-
UPPER YAMPA RIVER BASIN-
600 AM MDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN COLORADO AND
NORTHEASTERN UTAH.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING WILL OCCUR THIS
AFTERNOON AND EARLY EVENING.  THESE STORMS WILL PRODUCE GUSTY WINDS
TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COZ006-011-012-014-017>023-UTZ022-027>029-201200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY-
LA SAL AND ABAJO MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-SAN JUAN RIVER BASIN-
SOUTHEAST UTAH-SOUTHWEST SAN JUAN MOUNTAINS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS OF SOUTHWEST
COLORADO AND SOUTHEASTERN UTAH.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Salt Lake City radar (KMTX), 234 km away, was scanning. The volume nearest the first event began at 18:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Daggett

When
June 19, 11:05 AM MST to 11:10 AM MST
Where
Daggett County, 2 mi SE of Manila
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.967, -109.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2004Every state in 2004This day in weather historyWarnings in Utah, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413273.